Alert archive / Texas / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 31, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this severe thunderstorm warning at May 10, 2001, 8:52 PM CDT for Andrews County, Gaines County, Texas. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- May 10, 2001, 8:52 PM CDT (01:52 UTC)
- Expired
- May 10, 2001, 9:45 PM CDT
- In force
- 53 min
- Issued by
- NWS Midland/Odessa, TX
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Andrews County, TX, Gaines County, TX
The radar
The Midland/Odessa radar (KMAF), 75 km from the middle of the area, began a volume at 01:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 1.9 hours before the alert went out and 74 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 752 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 2900 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 33 m²/s²
- 0-3 km storm-relative helicity
- 130 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KMAF 110152
SVRMAF
TXC003-165-110245-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
852 PM CDT THU MAY 10 2001
THE MIDLAND/ODESSA NATIONAL WEATHER SERVICE OFFICE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
ANDREWS COUNTY IN NORTHWEST TEXAS
SOUTHERN GAINES COUNTY IN NORTHWEST TEXAS
* UNTIL 945 PM CDT
* AT 846 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED
SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM 2 MILES NORTHEAST
OF SEMINOLE TO 17 MILES NORTHWEST OF FRANKEL CITY...MOVING
SOUTHEAST AT 20 MPH.
* SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...
FAIRVIEW...THE INTERSECTION OF SH 115 AND FM 181...FRANKEL CITY...
FLOREY...SEMINOLE AND ANDREWS.
LARGE HAIL AND WIND GUSTS UP TO 80 MPH CAN BE EXPECTED IN THE WARNED
AREA.
IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER
AWAY FROM CREEK BEDS AND OTHER FLOOD-PRONE AREAS. REMEMBER...A SEVERE
THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING WINDS IN
EXCESS OF 57 MPH...DEADLY LIGHTNING...AND VERY HEAVY RAIN.
LAT...LON 3277 10262 3253 10303 3212 10302 3212 10223
t 3272 10223What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 10, 2:50 PM CDT, 6 hours 2 minutes earlier.
Area forecast discussion, May 10, 2:50 PM CDT, 6 hours 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 250 PM CDT THU MAY 10 2001 MID SUMMER PATTERN TO CONTINUE WITH UPPER LEVEL HIGH PRESSURE CENTERED ALONG THE SOUTHERN NEW MEXICO/ARIZONA BORDER. WEAK SURFACE TROUGH WAS ACROSS THE WESTERN TEXAS PANHANDLE TO SOUTHCENTRAL NEW MEXICO AT 19Z. WIDELY SCATTERED THUNDERSTORMS HAVE DEVELOPED IN AREA OF LITTLE INHIBITION ACROSS SOUTHEAST NEW MEXICO IN THE VICINITY OF THE TROUGH AS WELL AS IN THE ORAGRAPHICALLY FAVORED DAVIS MOUNTAINS. EXPECTING ISOLATED TO WIDELY SCATTERED THUNDERSTORMS TO CONTINUE THIS EVENING IN THESE AREAS WITH BEST FORCING/HEATING. WITH LACK OF SIGNIFICANT LARGE SCALE FORCING AND DIURNAL RETREAT OF TROUGH...DO NOT EXPECT CONVECTION TO MAKE IT AS FAR EAST AS THE CENTRAL PERMIAN BASIN OR EXTREME WESTERN LOW ROLLING PLAINS. WILL FOLLOW PERISTENCE ON TEMPERATURES. COLD FRONT CURRENTLY ACROSS CENTRAL KANSAS IS CONTINUING TO PUSH SOUTH AND WILL MOVE INTO THE NORTHERN PERMIAN BASIN AND SOUTHEAST NEW MEXICO FRIDAY AFTERNOON. WITH LITTLE CAP AHEAD OF FRONT SHOULD SEE CONVECTION DEVELOP ALONG IT LATE IN THE DAY IN THE NORTHERN PERMIAN BASIN AND PUSH SOUTH DURING FRIDAY NIGHT. WILL CONTINUE SLIGHT CHANCE OF PRECIPITATION ACROSS THE MOUNTAINS AND BIG BEND WITH UPSLOPE FLOW AND LITTLE CAP LATE FRIDAY AND FRIDAY NIGHT. WILL SHOTGUN SLIGHT CHANCE OF SHOWERS OR THUNDERSTORMS SATURDAY/SATURDAY NIGHT IN MOIST UPSLOPE FLOW IN LITTLE TO NO CAP DESPITE WEAKENING FRONTAL BOUNDARY. UPPER RIDGE TO DOMINATE THE WEATHER THROUGH MUCH OF THE EXTENDED. EXPECT THUNDERSTORM COVERAGE TO DECREASE WITH MID LEVEL TEMPERATURE WARMING. HOWEVER NOT CONVINCED THAT WILL BE ENTIRELY DRY IN THE MOUNTAINS. WILL CONTINUE DRY FORECAST IN THE PLAINS. ...PRELIM NUMBERS... MAF 61/90/58/83 1132 LSA 57/89/55/79 1242 E41 62/90/58/84 -132 6R6 62/91/63/85 --22 MRF 53/85/52/82 4222 CNM 59/94/57/86 3232 .MAF.G.. TX...NONE. NM...NONE. 12
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 10, 9:45 PM CDT | Severe Thunderstorm Warning | MAF | Andrews | 45 min |
| May 11, 3:54 PM CDT | Severe Thunderstorm Warning | MAF | Andrews, Gaines | 66 min |
| May 11, 5:24 PM CDT | Severe Thunderstorm Warning | MAF | Andrews | 51 min |
| May 11, 6:09 PM CDT | Severe Thunderstorm Warning | MAF | Gaines | 66 min |
| May 11, 6:12 PM CDT | Severe Thunderstorm Warning | MAF | Ector | 33 min |
| May 11, 6:47 PM CDT | Severe Thunderstorm Warning | MAF | Ector, Winkler | 28 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.